Abstract and Applied Analysis

Existence and uniform decay for a nonlinear beam equation with nonlinearity of Kirchhoff type in domains with moving boundary

M. L. Santos, J. Ferreira, and C. A. Raposo

Full-text: Open access

Abstract

We prove the exponential decay in the case n>2, as time goes to infinity, of regular solutions for the nonlinear beam equation with memory and weak damping utt+Δ2uM(uL2(Ωt)2)Δu+0tg(ts)Δu(s)ds+αut=0 in Q^ in a noncylindrical domain of n+1(n1) under suitable hypothesis on the scalar functions M and g, and where α is a positive constant. We establish existence and uniqueness of regular solutions for any n1.

Article information

Source
Abstr. Appl. Anal., Volume 2005, Number 8 (2005), 901-919.

Dates
First available in Project Euclid: 22 December 2005

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1135272161

Digital Object Identifier
doi:10.1155/AAA.2005.901

Mathematical Reviews number (MathSciNet)
MR2201923

Zentralblatt MATH identifier
1092.35068

Citation

Santos, M. L.; Ferreira, J.; Raposo, C. A. Existence and uniform decay for a nonlinear beam equation with nonlinearity of Kirchhoff type in domains with moving boundary. Abstr. Appl. Anal. 2005 (2005), no. 8, 901--919. doi:10.1155/AAA.2005.901. https://projecteuclid.org/euclid.aaa/1135272161


Export citation

References

  • R. Benabidallah and J. Ferreira, Asymptotic behaviour for the nonlinear beam equation in noncylindrical domains, Commun. Appl. Anal. 6 (2002), no. 2, 219--234.
  • D. Burgreen, Free vibrations of a pinended column with constant distance between pinendes, J. Appl. Mech. 18 (1951), 135--139.
  • M. M. Cavalcanti, Existence and uniform decay for the Euler-Bernoulli viscoelastic equation with nonlocal boundary \hmcheckdissipation, Discrete Contin. Dyn. Syst. 8 (2002), no. 3, 675--695.
  • R. Dal Passo and M. Ughi, Problème de Dirichlet pour une classe d'équations paraboliques non linéaires \hmcheckdégénérées dans des ouverts non cylindriques, C. R. Acad. Sci. Paris Sér. I Math. 308 (1989), no. 19, 555--558 (French).
  • J. G. Eisley, Nonlinear vibration of beams and rectangular plates, Z. Angew. Math. Phys. 15 (1964), 167--175.
  • J. Ferreira, R. Benabidallah, and J. E. Muñoz Rivera, Asymptotic behaviour for the nonlinear beam equation in a time-dependent domain, Rend. Mat. Appl. (7) 19 (1999), no. 2, 177--193.
  • J. Ferreira and M. L. Santos, Asymptotic behaviour for wave equations with memory in \hmchecka noncylindrical domains, Commun. Pure Appl. Anal. 2 (2003), no. 4, 511--520.
  • M. A. Horn, Uniform decay rates for the solutions to the Euler-Bernoulli plate equation with boundary feedback \hmcheckacting via \hmcheckbending moments, Differential Integral Equations \hmcheck5 (1992), no. 5, 1121--1150.
  • G. Ji and I. Lasiecka, Nonlinear boundary feedback stabilization for a semilinear Kirchhoff plate with dissipation acting only via moments-limiting behavior, J. Math. Anal. Appl. 229 (1999), no. 2, 452--479.
  • V. Komornik, Exact Controllability and Stabilization. The Multiplier Method, RAM: Research in Applied Mathematics, Masson, Paris, 1994.
  • --------, On the nonlinear boundary stabilization of Kirchhoff plates, NoDEA Nonlinear Differential Equations Appl. 1 (1994), no. 4, 323--337.
  • J. E. Lagnese, Asymptotic energy estimates for Kirchhoff plates subject to weak viscoelastic damping, Control and Estimation of Distributed Parameter Systems (Vorau, 1988), Internat. Ser. Numer. Math., vol. 91, Birkhäuser, Basel, 1989, pp. 211--236.
  • --------, Boundary Stabilization of Thin Plates, SIAM Studies in Applied Mathematics, vol. 10, Society for Industrial and Applied Mathematics (SIAM), Pennsylvania, 1989.
  • I. Lasiecka, Exponential decay rates for the solutions of Euler-Bernoulli \hmcheckequations with boundary\hmcheckdissipation occurring in the moments only, J. Differential Equations 95 (\hmcheck1992), no. 1, 169--182.
  • I. Lasiecka and R. Triggiani, Sharp trace estimates of solutions \hmcheckof Kirchhoff and Euler-Bernoulli equations, Appl. Math. Optim. 28 (1993), no. 3, 277--306.
  • J.-L. Lions, Quelques \hmcheckMéthodes de Résolution \hmcheckdes Problèmes aux Limites non \hmcheckLinéaires, Dunod, Paris, 1969 (French).
  • J.-L. Lions and E. Magenes, \hmcheckNon-Homogeneous Boundary Value Problems and Applications. Vol. I, Springer-Verlag, New York, 1972.
  • J. E. Muñoz Rivera, Energy decay rates in linear thermoelasticity, Funkcial. Ekvac. 35 (1992), no. 1, 19--30.
  • J. E. Muñoz Rivera, E. C. Lapa, and R. Barreto, Decay rates for viscoelastic plates with memory, J. Elasticity 44 (1996), no. 1, 61--87.
  • D. C. Pereira, Existence, uniqueness and asymptotic \hmcheckbehavior for solutions of the nonlinear beam equation, Nonlinear Anal. 14 (\hmcheck1990), no. 8, 613--623.
  • O. Ramos Ch., Regularity property for the nonlinear beam operator, An. Acad. Brasil. Ciênc. 61 (1989), no. 1, 15--\hmcheck25.
  • M. L. Santos and F. Junior, A boundary condition with memory for Kirchhoff plates equations, Appl. Math. Comput. 148 (2004), no. 2, 475--496.
  • S. Woinowsky-Krieger, The effect of \hmcheckan axial force on the vibration of hinged bars, J. Appl. Mech. 17 (1950), 35--36.